Hail, Providence
- When
- June 30, 6:36 PM EST to 6:53 PM EST
- Where
- Providence County, Woonsocket
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.000, -71.500
Severe thunderstorms dropped dime to quarter sized hail in Woonsocket, and downed trees and large branches in Woonsocket, Burrillville and Glocester.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Severe thunderstorms dropped dime to quarter sized hail in Woonsocket, and downed trees and large branches in Woonsocket, Burrillville and Glocester.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 30, 1:35 PM EST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 235 PM EDT SAT JUN 30 2001 SCT CONVECTION UPSTATE NY TRYING TO MOVE INTO FA BUT HAVING A TOUGH TIME. FEEL ENUF INSTABILITY OVER SNE THIS EVE TO KEEP CHC OF TSRA OTRW PC...DENSE FOG LIKELY ALONG S COAST. POT FOR A SIG SVR WX EVENT SUN AFTERNOON/EVENING AS SFC COLD FRONT AND STRONG DYNAMICS COME TOGETHER. SPC HAS MUCH OF FA IN DAY 2 MDT RISK - ALONG WITH PRE-HOLIDAY WEEKEND - WILL ADD ENHANCED WORDING TO SUN AFTERNOON/EVE +TSRA TO INCLUDE DAMAGING WINDS AND HAIL AS A PUBLIC EYE-CATCHER. LOOKS LIKE TIMING OF FRONT WILL BE 18Z SUN - 00Z MON...MAY BE A COUPLE HOURS AFTER 00Z ALONG SE COAST. WILL ISSUE AN SPSBOX TO HIGHLIGHT SVR WX ON SUN. COOLER AND DRIER AIRMASS OVERSPREADS REGION SUN NIGHT AND MON. UPR LVL TROUGH REMAINS OVER NORTHEASTERN STATES INTO NEXT WEEK - KEEPING HEAT AND HIGH HUMIDITY WELL TO OUR SOUTH. NEXT SHORTWAVE IN UPR FLOW PROGGED TO COME THRU FA ON THE 4TH OF JULY...WITH AFTERNOON/EVENING INSTABILITY SHOWERS THU AND FRI. SCA CONDITIONS ALL WATERS SUN IN ADVANCE OF SFC FRONT. STRONG SCA WINDS SUN NIGHT AND MON BEHIND FRONT AS SFC LO DEEPENS OVER GULF OF ST LAWRENCE. .BOX...SCA MAY BE NEEDED SUN ALL WATERS. FRANKLIN
CTZ002>004-MAZ002>024-NHZ011-012-RIZ001>007-011200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 315 PM EDT SAT JUN 30 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND INCLUDING THE ADJACENT COASTAL WATERS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND. A COLD FRONT WILL BE MOVING ACROSS SOUTHERN NEW ENGLAND SUNDAY AFTERNOON AND EVENING. VERY WARM AND HUMID AIR IN PLACE AHEAD OF THE FRONT WILL HELP THUNDERSTORMS TO DEVELOP...SOME OF WHICH COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. PEOPLE HAVING OUTDOOR ACTIVITIES SUNDAY AFTERNOON AND EVENING... INCLUDING THOSE PLANNING TO DO SOME BOATING...ARE STRONGLY ADVISED TO PAY CLOSE ATTENTION TO WEATHER FORECASTS AND STATEMENTS CONCERNING THIS UPCOMING WEATHER EVENT. NATIONAL WEATHER SERVICE SKYWARN SPOTTERS...AS WELL AS AMATEUR RADIO OPERATORS...SHOULD BE READY TO RELAY REPORTS SUNDAY AFTERNOON AND EVENING. SKYWARN ACTIVATION MAY BE REQUIRED EARLY SUNDAY AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION. E FRANKLIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
710 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0357 PM PLAINFIELD CT .88 INCH HAIL
06/30/01 HAMPSHIRE NICKEL SIZE HAIL
REPORTED BY NWS SPOTTER
0412 PM SWANZEY NH WIND DAMAGE
06/30/01 CHESHIRE SIX INCH DIAMETER TREES
DOWN ON ROUTE 32 PER NWS
SPOTTER
0430 PM PLAINFIELD MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0430 PM CUMMINGTON MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0444 PM TURNERS FALLS MA WIND DAMAGE
06/30/01 FRANKLIN SEVERAL TREES 10 TO 12 INCH
IN DIAMETER PER HAM RADIO
0508 PM WORTHINGTON MA WIND DAMAGE
06/30/01 HAMPSHIRE TREES DOWN PER POLICE
0508 PM CHESTER MA WIND DAMAGE
06/30/01 HAMPDEN TREES DOWN PER POLICE
0511 PM CHESTER MA .88 INCH HAIL
06/30/01 HAMPDEN NICKEL HAIL PER HAM RADIO
0532 PM READING MA 1.00 INCH HAIL
06/30/01 MIDDLESEX QUARTER INCH HAIL REPORTED
BY NWS SPOTTER
0535 PM LITCHFIELD NH WIND DAMAGE
06/30/01 HILLSBOROUGH TREES AND WIRES DOWN PER POLICE
0540 PM LITTLETON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN PER NWS SPOTTER
0540 PM STERLING MA WIND DAMAGE
06/30/01 WORCESTER WIND GUST 62 MPH PER NWS SPOTTER
0545 PM LUDLOW MA WIND DAMAGE
06/30/01 HAMPDEN LARGE TREES DOWN REPORTED BY
POLICE
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER MEMA
THIS IS A VERY PRELIMINARY REPORT WITH SIGNFICANTLY MORE REPORTS TO
BE ADDED LATER.
VALLEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
735 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0357 PM PLAINFIELD CT .88 INCH HAIL
06/30/01 HAMPSHIRE NICKEL SIZE HAIL
REPORTED BY NWS SPOTTER
0412 PM SWANZEY NH WIND DAMAGE
06/30/01 CHESHIRE SIX INCH DIAMETER TREES
DOWN ON ROUTE 32 PER NWS
SPOTTER
0430 PM PLAINFIELD MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0430 PM CUMMINGTON MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0444 PM TURNERS FALLS MA WIND DAMAGE
06/30/01 FRANKLIN SEVERAL TREES 10 TO 12 INCH
IN DIAMETER PER HAM RADIO
0508 PM WORTHINGTON MA WIND DAMAGE
06/30/01 HAMPSHIRE TREES DOWN PER POLICE
0508 PM CHESTER MA WIND DAMAGE
06/30/01 HAMPDEN TREES DOWN PER POLICE
0511 PM CHESTER MA .88 INCH HAIL
06/30/01 HAMPDEN NICKEL HAIL PER HAM RADIO
0532 PM READING MA 1.00 INCH HAIL
06/30/01 MIDDLESEX QUARTER INCH HAIL REPORTED
BY NWS SPOTTER
0535 PM LITCHFIELD NH WIND DAMAGE
06/30/01 HILLSBOROUGH TREES AND WIRES DOWN PER POLICE
0540 PM LITTLETON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN PER NWS SPOTTER
0540 PM STERLING MA WIND DAMAGE
06/30/01 WORCESTER WIND GUST 62 MPH PER NWS SPOTTER
0545 PM LUDLOW MA WIND DAMAGE
06/30/01 HAMPDEN LARGE TREES DOWN REPORTED BY
POLICE
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER MEMA
0530 PM BARRE MA WIND DAMAGE
06/30/01 WORCESTER TREES DOWN ON A CAR PER HAM
RADIO
0535 PM GRANBY MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER HAM RADIO
0535 PM WILMINGTON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN ALONG RT 38 PER
HAM RADIO
0540 PM SOUTH HADLEY MA WIND DAMAGE
06/30/01 HAMPSHIRE 8 TO 9 INCH DIAMETER TREES DOWN
PER HAM RADIO
0558 PM PEABODY MA WIND DAMAGE
06/30/01 ESSEX TREES AND WIRES DOWN PER HAM
RADIO
0558 PM READING MA WIND DAMAGE
06/30/01 MIDDLESEX TREES AND WIRES DOWN PER HAM
RADIO
0600 PM LYNNFIELD MA WIND DAMAGE
06/30/01 ESSEX 4 INCH DIAMETER TREES DOWN PER
HAM RADIO
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER HAM RADIO
0627 PM PEABODY MA WIND DAMAGE
06/30/01 ESSEX TREES DOWN BLOCKING ROADWAY
PER HAM RADIO
0640 PM WAKEFIELD MA WIND DAMAGE
06/30/01 ESSEX 1 FT DIAMETER TREES DOWN PER
HAM RADIO
0630 PM MARBLEHEAD MA WIND DAMAGE
06/30/01 ESSEX TREES DOWN ON OCEAN AND ATLANTIC
AVENUES PER HAM RADIO
0645 PM WESTBORO MA WIND DAMAGE
06/30/01 WORCESTER TREES AND WIRES DOWN PER HAM
RADIO
VALLEEThe Boston radar (KBOX), 30 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2001Every state in 2001This day in weather historyWarnings in Rhode Island, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250328, 5250329, 5250330.